-->

Wednesday, April 28, 2010

The Official Diagnosis; He Called It!

Went to the doc yesterday... FINALLY got some answers.

It is definitely Hyperprolactinemia.  The good news is, it is not being caused by a pituitary tumor. 

I started treatment last night with Cabergoline, a (generic) dopamine agonist, which is supposed to reduce the Prolactin level in my body.  You have to build up to the full dosage because of the "lovely" possible side effects, so I started with 1/2 of a .5 mcg once a week.  Doc says that the way he implements it, very few of his patients have problems.  Here's hoping.

Been looking for info on treatment and found an interesting study on weight loss when taking the same drug.  It seems logical.  After all, my body thinks it is pregnant without having the actual miracle of life inside me -- lower levels of Prolactin will tell my body, "Nope... no baby in here!  Escape "maternal survival" mode."

I know this whole thing sounds crazy.  I wouldn't have believed it if I didn't experience it. 

Oh, and be sure to keep me out of the Bingo halls and your raffle tickets away from me... it is a possible side-affect that I could decide I need to gamble.  LOL


Still I often wonder (not like it would do any good) how long I have been suffering from this condition.  Is this why my effort to lose weight before I had surgery was thwarted?  I know it does no good to dwell on it. 

Doc says no one would have caught it because my baseline for both my Thyroid and Prolactin levels were normal.  It was only through the TRH test that it was detected.  I would be so thrilled if this medication works, reduces my levels, and lets me lose the last of this weight... finally!

4 comments:

Justin and Corrie said...

Wow, that is just crazy! So glad you have a confirmation and a plan of action. I sincerely hope that this works out for you; keep us posted!!

Cyclin' Missy said...

Donna - I'm so happy to hear that it's not a pituitary tumor! I really hope this medication gets things under control for you!

I had a similar experience suffering from a condition that turned out to be the SIDE EFFECT of a drug for a year and a half. Once we finally figured out what was causing it (and stopped taking the medication), I felt like myself again. It's great to finally get the answers. I hope you've found the solution, too!

JourneyBeyondSurvival said...

I'm glad that it's not a pituitary tumor. I hope the easing into medication is as good as planned.

I know what you mean about second guessing what's already happened. I think it's normal. I wish it made it go away.

Buttsy said...

OK, sounds like a plan of action is the best thing you can do...and the redman triathlon...whoa....serious stuffff...just be focussed and train well......a good training session is one you complete to the best you can (unless you REALL REALLY have to back off from fatigue).....dont run past casinos wither....or the gampbling thing might get you!...lol

Post a Comment